Alert archive / Mississippi / Special Weather Statements in 2018
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 3, 2018, 4:30 PM CDT for Choctaw County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 4:30 PM CDT (21:30 UTC)
- Expired
- Aug 3, 2018, 5:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
County Choctaw County, MS
The radar
The Columbus AFB radar (KGWX), 112 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1349 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
180
WWUS84 KJAN 032130
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
430 PM CDT FRI AUG 3 2018
MSZ032-032200-
Choctaw MS-
430 PM CDT FRI AUG 3 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CHOCTAW COUNTY
UNTIL 500 PM CDT...
At 430 PM CDT, Meteorologists were tracking a strong thunderstorm
near Chester, or 21 miles northwest of Louisville, moving northwest
at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of west central
Choctaw County, including the following locations... French Camp and
Weir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3337 8918 3323 8927 3325 8932 3329 8932
3329 8945 3338 8945 3342 8941
TIME...MOT...LOC 2130Z 113DEG 10KT 3333 8933
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:03 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 3, 3:03 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Jackson MS 303 PM CDT Fri Aug 3 2018 .DISCUSSION... Tonight and tomorrow... As the front remains weakly stalled over the region, showers and storms have once again developed in the heating of the day generally across and southeast of the Natchez Trace corridor. These will continue through the afternoon and early evening before diminishing through the night. Moisture has slowly been increasing over the region, which will help temperatures tonight not fall quite as low with readings in the upper 60s or lower 70s expected. The upper trough that has been parked over our region the last few days will move off and heights will continue to rise. This will lead to increasing temperatures through the weekend with highs tomorrow forecast to be in the lower 90s. With the increase in moisture, better rain chances will exist across the area tomorrow. /28/ Saturday night through next week... An upper ridge will be in place over the eastern half of the CONUS by late Saturday while a broad surface high remains in place of the SE. This upper ridging and surface high pressure will stick around through early next week resulting in warmer conditions and lesser chances for afternoon thunderstorms on Sunday and Monday. Return flow from the Gulf will keep us moist enough to expect at least some isolated afternoon storm activity on Sunday but as the high retrogrades back west towards our region on Monday, this return flow will be cut off. High temperatures on Sunday will be 1-2 degrees above normal values and increasing into the mid 90's by Monday and Tuesday. Max heat index values will range from 100-103 from Sunday through Tuesday with some isolated areas reaching 105 degrees during this period which is climatologically our warmest period of the year for the ArkLaMiss. As we get into mid week, a front will begin to approach the ArkLaMiss from the north and stalling as it enters the region. This solution will result in increased chances of rain and storms for the region through the end of the week as the stalled front hangs up in our area. Early QPF estimates range from 2-4 inches of rainfall from Wednesday into Saturday. && .AVIATION... 18Z TAF discussion: VFR conditions are once again occurring this afternoon. Showers have started to develop generally along and southeast of the Natchez Trace corridor. Any showers or storms that develop and affect a TAF site, could bring brief MVFR vis restrictions. Any storms that develop will diminish between 00 and 03Z. Some patchy fog may again be possible prior to daybreak tomorrow. /28/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 91 71 92 / 10 41 32 29 Meridian 72 92 72 94 / 14 44 37 29 Vicksburg 70 91 72 93 / 10 36 30 30 Hattiesburg 70 90 71 92 / 17 58 45 41 Natchez 69 91 71 92 / 18 51 44 38 Greenville 70 91 71 92 / 10 23 12 19 Greenwood 70 92 72 91 / 10 23 14 24 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JPM3/28
Hazardous weather outlook, Aug 3, 2:24 PM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 224 PM CDT Fri Aug 3 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 224 PM CDT Fri Aug 3 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 28 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 3, 2:27 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
227 PM CDT FRI AUG 3 2018
MSZ054-032000-
Copiah MS-
227 PM CDT FRI AUG 3 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COPIAH COUNTY UNTIL
300 PM CDT...
At 227 PM CDT, Meteorologists were tracking a strong thunderstorm
near Barlow, or 12 miles west of Hazlehurst, moving west at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Barlow and Allen around 250 PM CDT.
Pleasant Hill around 300 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3170 9074 3173 9074 3184 9073 3184 9072
3193 9072 3189 9050 3170 9051
TIME...MOT...LOC 1927Z 093DEG 8KT 3181 9060
TWSpecial weather statement, Aug 3, 3:37 PM CDT, 53 minutes before
Special Weather Statement National Weather Service Jackson MS 337 PM CDT FRI AUG 3 2018 MSZ045-032115- Neshoba MS- 337 PM CDT FRI AUG 3 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NESHOBA COUNTY UNTIL 415 PM CDT... At 337 PM CDT, Meteorologists were tracking a strong thunderstorm over Philadelphia, moving southwest at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of central Neshoba County, including the following locations... Tucker. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3284 8914 3279 8900 3268 8905 3274 8921 TIME...MOT...LOC 2037Z 026DEG 9KT 3277 8911 TW
Special weather statement, Aug 3, 3:56 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
356 PM CDT FRI AUG 3 2018
MSZ048-032130-
Hinds MS-
356 PM CDT FRI AUG 3 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HINDS COUNTY UNTIL
430 PM CDT...
At 356 PM CDT, Meteorologists were tracking a strong thunderstorm
near Bolton, or 11 miles west of Clinton, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Edwards around 410 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3234 9063 3237 9064 3238 9063 3244 9059
3245 9060 3246 9060 3240 9042 3230 9045
3233 9064 3234 9064
TIME...MOT...LOC 2056Z 107DEG 13KT 3239 9052
TWSpecial weather statement, Aug 3, 4:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
430 PM CDT FRI AUG 3 2018
MSZ032-032200-
Choctaw MS-
430 PM CDT FRI AUG 3 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CHOCTAW COUNTY
UNTIL 500 PM CDT...
At 430 PM CDT, Meteorologists were tracking a strong thunderstorm
near Chester, or 21 miles northwest of Louisville, moving northwest
at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of west central
Choctaw County, including the following locations... French Camp and
Weir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3337 8918 3323 8927 3325 8932 3329 8932
3329 8945 3338 8945 3342 8941
TIME...MOT...LOC 2130Z 113DEG 10KT 3333 8933
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:55 PM CDT | Special Weather Statement | JAN | Copiah | 35 min |
| Aug 2, 10:58 PM CDT | Special Weather Statement | JAN | Lincoln | 32 min |
| Aug 3, 2:27 PM CDT | Special Weather Statement | JAN | Copiah | 33 min |
| Aug 3, 3:37 PM CDT | Special Weather Statement | JAN | Neshoba | 38 min |
| Aug 3, 3:56 PM CDT | Special Weather Statement | JAN | Hinds | 34 min |
| Aug 3, 6:07 PM CDT | Special Weather Statement | JAN | Rankin | 38 min |
| Aug 3, 6:25 PM CDT | Special Weather Statement | JAN | Rankin | 35 min |
| Aug 3, 6:35 PM CDT | Special Weather Statement | JAN | Humphreys | 25 min |
| Aug 3, 6:55 PM CDT | Special Weather Statement | JAN | Rankin | 50 min |
Nearby
Special Weather Statements in Mississippi, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.